Wildfire, Carbon
- When
- May 3, 11:00 AM EST to May 6, 5:00 PM EST
- Where
- Carbon forecast zone
- Reported by
- Newspaper
- Coordinates
- 40.918, -75.709 (the zone’s center; the record gives no point)
A wildfire started in Kidder Township in Carbon County around Noon EDT on the 3rd between the Francis E. Walker Dam and Jack Frost Ski Area.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A wildfire started in Kidder Township in Carbon County around Noon EDT on the 3rd between the Francis E. Walker Dam and Jack Frost Ski Area. While fire fighters were making progress, the gusty south winds and low relative humidity levels on the 4th caused a more rapid increase in the wildfire. Aircraft were used to assist in battling the blaze and over 100 fire fighters were battling the blaze. The wildfire was extinguished on the 6th, but not before 540 acres were burned. No serious injuries or property damage were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at May 3, 10:52 AM EST, 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1152 AM EDT SUN MAY 3 2015 .SYNOPSIS... A LARGE AREA OF HIGH PRESSURE OVER THE EASTERN UNITED STATES TODAY WILL GRADUALLY MOVE OFFSHORE ON MONDAY. A COLD FRONT IS FORECAST TO WEAKEN AS IT DROPS SOUTHWARD ACROSS THE AREA TUESDAY THROUGH EARLY WEDNESDAY. HIGH PRESSURE RETURNS LATE IN THE WEEK. THE HIGH WILL EVENTUALLY SHIFT OFF THE EAST COAST NEXT WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 12Z UA ANLYS VERY DRY AT 850MB AND 925MB LEVELS IN THE EASTERN CONUS. HAVE TO CLIMB TO 700MB TO FIND SOME APPRECIABLE MOISTURE. 925MB TEMPS IN THE GREAT LAKES AROUND 18C WITH 850MB TEMPS NORTH OF 10C. THAT WILL BE OUR AIR MASS TOMORROW. WE ARE PLANNING NO BIG CHANGES WITH THE NEXT UPDATE. 12Z MODEL DATA EXCEPT FOR THE GFS AND ALL OTHER MESOSCALE MODELS KEEP US DRY INTO THIS EVENING. THE GFS HAS HAD THE HIGHEST .01" ISOHYET WET BIAS (AMONG IT, SREF, NAM AND EC) WI 24HR DURING THE PAST MONTH AND THE LOWEST QPF SKILL SCORE OF ALL THOSE MODELS IN THE NORTHEAST WITH QPF OF LESS THAN .75". THERMALLY IT IS SIMILAR TO YESTERDAY WITH LOCATIONS NW RISING FASTER THAN FORECAST WITH SOME LOCALES LAGGING NEAR THE COAST. OVERALL WE ARE WITHIN ABOUT 3F OF EXPECTATIONS, SO JUST SLIGHT ADJUSTMENTS WILL BE MADE. HIGH PRES WILL BE OVER THE SERN CONUS TODAY. SWLY FLOW WILL INCREASE AND TEMPS WILL WARM IN RESPONSE. HIGHS ARE EXPECTED TO BE IN THE MID TO UPPER 70S, WITH SOME LOCATIONS MAKING A RUN AT 80 DEGREES. NO PRECIP IS ANTICIPATED. THERE WILL BE SOME SCT CLOUDS ON AN OTHERWISE BEAUTIFUL DAY. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/... THE AREA OF HIGH PRES WILL MOVE EWD AND OFF THE CST AND A GENLY CLEAR SKY IS IN STORE WITH LIGHT WIND. && .LONG TERM /MONDAY THROUGH SATURDAY/... THE CENTER OF SURFACE HIGH PRESSURE WILL MOVE OFF THE MID-ATLANTIC COAST ON MONDAY. SOUTHWESTERLY RETURN FLOW AROUND THE HIGH WILL DRAW EVEN WARMER AND MORE HUMID AIR UP THE EASTERN SEABOARD. MONDAY WILL CONTEND WITH APRIL 18TH FOR THE WARMEST DAY SO FAR THIS YEAR WITH HIGHS 80-85 DEGREES (EXCEPT COOLER ALONG THE COAST AND IN THE POCONOS). CONDITIONS ACROSS THE FORECAST AREA WILL BE DRY THROUGH MONDAY NIGHT OWING TO STRONG SUBSIDENCE PRESENT BENEATH THE H8 RIDGE. A COLD FRONT WILL MOVE SLOWLY SOUTHWARD THROUGH THE AREA TUESDAY AFTERNOON AND NIGHT. CLOUDS OVERSPREADING NORTHEAST PA AND NORTHWEST NJ WILL RESULT IN SLIGHTLY COOLER HIGHS IN THE 70S ON TUESDAY. FARTHER SOUTH IN THE WARM SECTOR, HIGHS TUESDAY HAVE THE POTENTIAL TO BE CLOSE TO MONDAY'S FROM ABOUT PHILLY SOUTHWARD IF THE FRONT AND ITS ASSOCIATED CLOUD COVER HANGS BACK TO THE NORTH. MOISTURE WILL POOL ALONG THE FRONT AS NOTED BY PWATS INCREASING TO NEAR 1.5 INCHES AND SURFACE DEWPOINTS TO NEAR 60F BY THE AFTERNOON. BUFKIT SOUNDINGS FROM THE 00Z GFS AND 21Z SREF SHOW MODEST INSTABILITY (ML CAPE AROUND 500 J/KG) WHILE THE 00Z NAM DEPICTS A CONSIDERABLY MORE UNSTABLE ENVIRONMENT (ML CAPE AOA 1000 J/KG). WENT MORE CONSERVATIVE WITH FORECAST COVERAGE OF THUNDERSTORMS DUE TO THE PRESENCE OF WEAK SHEAR AND LIMITED FORCING IN ADDITION TO THE QUESTIONABLE INSTABILITY. A GENERAL WEAKENING TREND IS EXPECTED WITH THE CONVECTION AFTER SUNSET, ALTHOUGH SHOWERS MAY LINGER INTO THE OVERNIGHT AS SLIGHTLY BETTER LIFT ASSOCIATED WITH AN UPPER SHORTWAVE TROUGH ARRIVES LATE. THE FRONT MAY EITHER CONTINUE TO SAG SOUTHWARD SLOWLY OR EVEN STALL OVER THE DELMARVA WEDNESDAY MORNING. LIFT ASSOCIATED WITH THE FRONT ITSELF SHOULD WEAKEN AS THE BOUNDARY IS EXPECTED TO BECOME INCREASINGLY DIFFUSE. CONSEQUENTIALLY, COVERAGE OF SHOWERS EXPECTED TO BE RELATIVELY LOW ON WEDNESDAY. THUNDERSTORM CHANCES CONFINED TO THE LOWER DELMARVA, WHERE THESE LOCATIONS HAVE THE BEST CHANCE OF RESIDING IN THE WARM SECTOR TO THE SOUTH OF THE BOUNDARY. THE CAA BEHIND THE FRONT IS NOT SIGNIFICANT, SO THE TREND OF ABOVE NORMAL TEMPS SHOULD CONTINUE INTO WEDNESDAY. HOWEVER, WE WILL HAVE TO WATCH FOR THE POSSIBILITY OF ONSHORE FLOW TO DEVELOP. THIS MAY PREVENT TEMPS FROM REACHING 70F IN THE COASTAL PLAIN, ESPECIALLY THE EASTERLY WIND BECOMES ENHANCED BY A SEABREEZE. EXPANSIVE HIGH PRESSURE OVER THE EASTERN SEABOARD WILL PROVIDE A MAINLY DRY PATTERN THURSDAY THROUGH SATURDAY. THE HUMIDITY IS FORECAST TO INCREASE A BIT FRIDAY AND SATURDAY AS SOUTHERLY RETURN FLOW DEVELOPS WITH THE SURFACE HIGH MOVING OFFSHORE. CANNOT RULE OUT THE POSSIBILITY OF A A SHOWER DEVELOPING DURING THE AFTERNOON HOURS FRIDAY AND SATURDAY BUT THE SUBSIDENCE INVERSION UNDERNEATH THE RIDGE SHOULD MINIMIZE THE CONVECTIVE POTENTIAL. ABOVE NORMAL TEMPS WILL PERSIST WITH HIGHS IN THE 70S TO NEAR 80F EACH DAY. && .AVIATION /16Z SUNDAY THROUGH THURSDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. VFR CONDS WILL PREVAIL THRU THE TAF PD WITH HIGH PRES TO THE SE TODAY MOVG OFFSHORE TONIGHT. THE FLOW WILL BECOME SWLY BY AFTN BUT WILL BE LESS THAN 10 KTS. ONLY SCT CLOUDS ARE ANTICIPATED. WITH LIGHT FLOW, STILL EXPECTING ANOTHER SEA BREEZE AT KACY AND KMIV. AT THESE LOCATIONS, WIND COULD REACH 10 KT OR SO. OUTLOOK... MONDAY AND MONDAY NIGHT...VFR. SWLY MAY GUST TO 20 KT LATE IN THE DAY. TUESDAY AND TUESDAY NIGHT...PREDOMINATELY VFR. SCT SHRA AND ISO TSRA DURING THE AFTERNOON AND NIGHT COULD YIELD LOCAL MVFR/IFR CONDITIONS. WEDNESDAY...SHRA MAY LINGER INTO WEDNESDAY BUT MOST OF THE TERMINALS SHOULD DRY OUT. SOME MODEL SOLUTIONS ARE INDICATING EASTERLY WINDS TO DEVELOP. WILL HAVE TO WATCH FOR LOW CLOUDS AND MVFR CIGS TO ACCOMPANY MARINE LAYER. WEDNESDAY NIGHT AND THURSDAY...VFR. && .MARINE... SEAS AS OF 10 AM HAVE DROPPED TO 4.6 FEET AT BOTH BUOY9 AND 65. IN ADDITION, THE PERIOD HAS INCREASED TO AROUND 10 SECONDS. WITH THE DOWNWARD TREND UNDERWAY, WE WILL FINALLY PUT THIS SMALL CRAFT ADVISORY IN THE BOOKS AND HAVE NO FURTHER EXTENSION. WE ADJUSTED THE WINDS IN DELAWARE BAY THIS AFTERNOON AND EVE BASED ON HRRR AND ARW MODELS AS THEY HANDLED THE UP THE BAY BREEZE WELL YESTERDAY. NO ADDITIONAL FLAGS ARE EXPECTED DURG THE REMAINDER OF THE NR AND SHORT TERM PDS. OUTLOOK... MONDAY THROUGH THURSDAY...WINDS AND SEAS SHOULD REMAIN BELOW SCA CRITERIA. THE STRONGEST WINDS ARE EXPECTED MONDAY AND TUESDAY AS HIGH PRESSURE MOVES OFFSHORE AND A S-SW FLOW AROUND 15-20 KT ENSUES. && .FIRE WEATHER... RELATIVE HUMIDITY VALUES NEAR 30 PERCENT, ALONG WITH OCCASIONAL WIND GUSTS TO NEAR 20 MPH MAY ENHANCE THE FIRE WEATHER RISK LATE IN THE DAY ON MONDAY. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...KLEIN NEAR TERM...GIGI/NIERENBERG SHORT TERM...NIERENBERG LONG TERM...KLEIN AVIATION...KLEIN/NIERENBERG MARINE...GIGI/KLEIN/NIERENBERG FIRE WEATHER...
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 356 AM EDT SUN MAY 3 2015 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-040800- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 356 AM EDT SUN MAY 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-040800- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 356 AM EDT SUN MAY 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2015Every state in 2015This day in weather historyWarnings in Pennsylvania, May 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 572707.